I have been taking Paxil for almost 10 years and I became pregnant unexpectedly. I told my doctor about my pregnancy and he had me quite taking my Paxil and now I am going through very bad withdrawal symptoms. I'm not sure what to do, I cry all the time, I can't sleep, I feel like I am being shocked all the time, I have panic attacks every day and I have even started to lose weight because I can't hold anything down. I have tried to ask my doctor for help but he has not gotten a hold of me even though I have called him several times. Before I was taken off Paxil I had no problem with nausea or controling my emotions. I am not sure what to do to make these feelings stop, I have a history of PTSD, manic depression, anxiety disorder and being suicidal. I have even been in inpatient care at mental health before I was talking Paxil, I don't want to be like I used to and as the days go by I feel more and more like the way I used to.
You are experiencing withdrawals, as you know. You, also, may have a resurgence of symptoms for which you were taking this med in the first place. I would get with an obstetrician soon and get this taken care of so you don't end up back in the hospital. The obstetrician can advise as to the safest medication for you to be on if at all. She/he can weigh the benefits versus the risks.
Did you're ob/gyn take you off the Paxil? That's the person you really need to ask. I'm positive there's a medicine you can take for anxiety and depression while you're pregnant. If the doctor continues to ignore your phone calls then go there and tell them its an emergency and imperative that you speak to the doctor now. Of course be nice about it lol
I know its been awhile since you posted but I was wondering the outcome. Ive been on Paxil 20 mg for about a year now. I found out at about 6 weeks that I was pregnant.I was surprised to say the least. I was aware of the paxil/pregnancy dangers. I had about 2 weeks before I could get into an OBGYN and I was scared. I attempted to stop completely and had very similar withdrawal symptoms as you. After about 4 days I decided to cut them in half and try the weening process. By the time I went to see my doctor at 8 weeks, I was taking 5 mg. Unfortunately, when I had my ultrasound, there was no heartbeat. I had a D&C and of course resumed my 20 mg. But we would like to try again and I want off this paxil. Curious as to what ended up happening in your situation. Was there another medication that helped and was safe?
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Aug 2013 • 3 answers
I just did pregnancy text for my girl friend and found out that she's one month pregnant and l gave?
Updated 5 Sep 2013 • 3 answers
Updated 16 Jan 2015 • 2 answers
Updated 5 Oct 2015 • 2 answers
Updated 24 Nov 2015 • 1 answer